Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Second opinion
Sep 30, 2009

Hello

My CD4 count is over 700 and I am undetectable and feeling great. I have been on Trizivir for about 6 years now.

My doctor is recommending me to change medication since Trizivir might cause lipodistrophy and he thinks it is an outdated medication that can cause other problems like high blood pressure etc.

Here are the 3 options he is proposing : - Atripla - Truvada / Kaletra - Truvada/Reyatal (boosted with norvir)

I am afraid of Atripla since it contains Sustiva. I had a bad experience with it in the past so this is not an option I am looking forward to choose.

Do you think I should change medication even if Trizivir is giving me great results? If so, what medication would you recommend in the choice I am enumerating.

Thanks in advance !

Response from Dr. McGowan

Thanks for your question.

Your doctor is concerned about the "potential" for side effects. It is important to have these discussions to be sure that you know your options and can make informed decisions.

If you are truly having no side effects than you have time to think. It is true that once an effect like fat loss (lipoatrophy) happens than it is hard to reverse it, so prevention is best.

The next important question is: Does your virus have any past resistance to any medication. That would make a difference in your choices.

If there are no resistance issues than the advantage of Truvada/Norvir/Reyataz is that it may cause less effects on your cholesterol (and triglycerides). It's disadvantage is that it cannot be taken with medicines for acid reflux.

There are other options too...you should have a discussion with your doctor about all the pluses and minuses.

Joe



Previous
Cobra ran out...can I quit my meds for a month?
Next
Risk Evaluation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement